MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G34502
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Tipped Over (2589)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Description of event according to initial reporter: the physician was unhappy with the angle that filter was deployed and chose to retrieve the filter.He placed a new filter via femoral.No harm to patient.Additional information received on 17mar2023: filter was retrieved right away.Implanted and retrieved on (b)(6) 2023.Patient outcome: the complainant did not report any adverse effects to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturers ref#: (b)(4).Pma/510(k): k211875.Investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: the physician was unhappy with angle that the filter was deployed via femoral approach and chose to retrieve the filter.The physician placed a new filter via femoral.No harm to patient.A single image was provided for the investigation.Per imaging reviewer¿s findings: single poor quality digital subtraction angiography (dsa) imaging following deployment of a celect platinum ivc filter via a femoral approach demonstrates the ivc filter with an insignificant rightward tilt of approximately 12 degrees.The hook and neck of the ivc filter come close the right lateral wall of the ivc but does not appear to abut the wall.In addition, one of the secondary legs appears to extend outside of the right wall of the ivc, likely extending into a vein, potentially the right renal vein.The remaining secondary legs are not well visualized.The primary legs look unremarkable.The image was acquired with dsa with an inverted image.The ivc diameter measures 1.75cm.The inflow from the renal veins is not well appreciated.Per imaging reviewer´s impressions: per the complaint report, the filter was deployed from a femoral approach resulting in an insignificant rightward tilt.The filter was retrieved and a new ivc filter was placed, presumably via a jugular approach with no tilt, although no images of this filter were submitted for review.The single image submitted for review does demonstrate a celect platinum ivc filter with an insignificant rightward tilt of 12 degrees, resulting in the hook approaching but not abutting the right lateral wall of the ivc.A deployment sheath is seen extending from the jugular approach into the right iliac vein.There was no discussion regarding the steps of deployment, so one can only assume the proper technique was followed.After the filter is outside of the sheath, if the operator pulls back on the device, it can result in tilt.Unfortunately, the venogram appears to be a reversed dsa image, so the patient¿s anatomy is difficult to confirm the location or size of the renal veins.The operator chose to remove the filter and deploy a new filter, despite the tilt being defined as insignificant by the acr-sir criteria.There was no comment as to why the operator didn¿t deploy the first filter via a jugular approach.For tilts described as significant, the efficacy of the filter starts to come into question, but for any tilt, there is an increased incidence of future issues with the filter such as perforation, fracture and difficulty retrieving the filter.Given the minimal information included in the complaint report, the etiology of the filter tilt remains a question.However, the retrieval of the filter was a decision not strongly supported by the literature.It was assessed that because no non-conformances were detected, there is evidence that the device history record (dhr) was fully executed.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.There are adequate controls in place to ensure the device was manufactured to specifications.Based on the provided information and imaging review an exact cause why the filter tilted is unknown.However, as the filter tilt was insignificant it is unknown if the physician considered to leave the filter in place but since the physician decided that the filter should be retrieved it could indicate that the physician believed the filter could cause future issues where it was placed with tilt, but this is purely speculations.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key16596348
Report Number3002808486-2023-00073
Device Sequence Number5577329
Product Code DTK
UDI-Device Identifier10827002345024
UDI-Public(01)10827002345024(17)260109(10)E4355500
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2026
Device Model NumberG34502
Device Catalogue NumberIGTCFS-65-1-FEM-CELECT-PT
Device Lot NumberE4355500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown